How Risperdal can cause vision loss

Risperdal is an atypical antipsychotic drug widely used to treat symptoms of schizophrenia, irritability in people living with autism, and manic states of bipolar disorder. However, some studies have associated this drug with different adverse effects, including loss of vision.

Atypical antipsychotic drugs are known to block a neurotransmitter called dopamine, which results in overproduction of prolactin (a type of hormone released by the pituitary gland). This overproduction may cause the gland to increase in size, making it more prone to develop benign tumors (pituitary adenomas). As these tumors grow, they may push the optic nerves and cause vision loss.

There are instances when only one of the eyes is affected. But in cases where a tumor pushes the area of the optic bundle where optic nerves from each eye meet, total loss of vision may occur.

If you think Risperdal has caused you or your loved one to suffer from vision loss or any other side effects, our legal team at Williams Kherkher might be able to help you file a claim against the drug manufacturer involved. Call us at (800) 220-9341 today.

SEO for Lawyers